MAUDE Adverse Event Report: DePuy Ireland - 9616671 VELYS; Instrument, Surgical, Orthopedic, Ac-Powered Motor And Accessory/Attachment

DePuy Ireland - 9616671 VELYS; Instrument, Surgical, Orthopedic, Ac-Powered Motor And Accessory/Attachment
Catalog Number 451570000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while trying to execute the first cut on the tibia, the saw blade device entered the first plunge cut but became completely loose and detached from the saw handpiece device.According to the reporter, the blade and saw handpiece device had been registered correctly at the start of the case and the clasp on the top of the saw was fully seated.The blade device was reattached and checked and it was fine for the rest of the case.There was no harm to the patient and the case was delayed by about 10 seconds due to the event.There were no reports of injuries, medical intervention or prolonged hospitalization.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a¿device history review could not be performed.¿ if the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS
Common Device Name
Instrument, Surgical, Orthopedic, Ac-Powered Motor And Accessory/Attachment
Manufacturer (Section D)
DePuy Ireland - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50754691
Report Number1818910-2026-15742
Device Sequence Number18451831
Product Code OLO
UDI-Device Identifier10603295519140
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K240211
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown